Alert archive / Puerto Rico / Small Craft Advisories in 2015
Small Craft Advisory 7, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 30, 2015, 10:34 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2015, 10:34 AM CST (16:34 UTC)
- Expired
- Jan 31, 2015, 2:25 AM CST
- In force
- 16 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
930 WHCA72 TJSJ 301634 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1234 PM AST FRI JAN 30 2015 ...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS... .A COMBINATION OF WIND WAVES AND NORTH NORTHWEST SWELLS WILL AFFECT THE ATLANTIC OFFSHORE WATERS THROUGH EARLY SATURDAY MORNING WITH SEAS UP TO 7 FEET. AMZ710-310045- /O.NEW.TJSJ.SC.Y.0007.150130T1634Z-150131T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1234 PM AST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST SATURDAY. * WINDS...EAST NORTHEAST 11 TO 16 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
526 WHCA72 TJSJ 302058 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 458 PM AST FRI JAN 30 2015 ...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS... .A COMBINATION OF WIND WAVES AND NORTH NORTHWEST SWELLS WILL AFFECT THE ATLANTIC OFFSHORE WATERS THROUGH EARLY SATURDAY MORNING WITH SEAS UP TO 7 FEET. AMZ710-310500- /O.CON.TJSJ.SC.Y.0007.000000T0000Z-150131T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 458 PM AST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SATURDAY... * WINDS...EAST NORTHEAST 11 TO 16 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
030 WHCA72 TJSJ 310217 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1017 PM AST FRI JAN 30 2015 ...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS... .A COMBINATION OF WIND WAVES AND NORTH NORTHWEST SWELLS WILL AFFECT THE ATLANTIC OFFSHORE WATERS THROUGH EARLY SATURDAY MORNING WITH SEAS UP TO 7 FEET. AMZ710-311000- /O.CON.TJSJ.SC.Y.0007.000000T0000Z-150131T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1017 PM AST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SATURDAY... * WINDS...EAST NORTHEAST 11 TO 16 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
787 WHCA72 TJSJ 310825 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 425 AM AST SAT JAN 31 2015 ...LOCAL MARINE CONDITIONS TO START DETERIORATING LATE TONIGHT... .NORTHWESTERLY SWELL WILL INVADE THE LOCAL WATERS AND CAUSE HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS STARTING LATE TONIGHT. AMZ710-311630- /O.CAN.TJSJ.SC.Y.0007.000000T0000Z-150131T1000Z/ /O.NEW.TJSJ.SC.Y.0008.150201T0400Z-150204T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 425 AM AST SAT JAN 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM AST WEDNESDAY. * WINDS...EAST NORTHEAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET ON SUNDAY...UP TO 8 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 10:11 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 30, 10:11 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1211 PM AST FRI JAN 30 2015 .UPDATE...SHOWERS AND COOLER AIR IN THE SEA BREEZE WILL KEEP TEMPERATURES A DEGREE OR TWO COOLER TODAY ON THE NORTH COAST OF PUERTO RICO. SHOWERS ARE STILL EXPECTED OVER INTERIOR AND SOUTHWESTERN PUERTO RICO...BUT STRONG WINDS ABOVE 20 KFT AND DRIER AIR AT MID LEVELS...WILL LIKELY PREVENT THUNDERSTORMS FROM FORMING THIS AFTERNOON. SHOWERS WILL DECREASE IN THE ONSHORE FLOW DURING THE AFTERNOON ALONG THE COASTS. LATEST SOUNDING FROM 30/12Z SHOWS MODESTLY INCREASING PRECIPITABLE WATER...NOW AT 1.64 INCHES. && .AVIATION...VFR CONDS WILL PREVAIL AT ALL TAF SITES WITH VERY BRIEF MVFR IN SHRA...AND SOME MTN OBSCURATIONS IN PR. WINDS EASTERLY UP TO 12 KNOTS BLO 5 KFT. LIGHT AND VARIABLE UP TO 15 KFT. WINDS AT 38 KFT WERE MEASURED AT 100 KT FROM THE WEST. && .MARINE...SEAS AT BUOY 41043 ARE UP TO 9.2 FEET WITH 6.2 FEET OF SWELL FROM THE NNW. SUSTAINED NORTHEAST WINDS DURING THE LAST 6 HOURS AT THE SAME BUOY HAVE BEEN RUNNING 18 TO 21 KNOTS. THEREFORE WE WILL ISSUE SMALL CRAFT ADVISORIES FOR THE NORTHERN PORTION OF THE OUTER ATLANTIC WATERS SHORTLY. && .PREV DISCUSSION... /ISSUED 558 AM AST FRI JAN 30 2015/ SYNOPSIS...AS TROUGH ALOFT MOVES EAST TODAY AND INTO SATURDAY... A MID TO UPPER LEVEL RIDGE WILL BUILD FROM THE WEST AND HOLD ACROSS THE FORECAST AREA MUCH OF THE NEXT WEEK. INDUCED SURFACE TROUGH ASSOCIATED WITH A SHEAR-LINE NORTH OF THE AREA WILL CONTINUE TO ENHANCE SHOWER ACTIVITY ACROSS THE AREA TODAY. DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED OVERNIGHT ACROSS THE LOCAL ISLANDS...WITH FREQUENT PASSING SHOWERS NOTED ACROSS THE NORTH AND EAST COASTAL AREAS OF PR...USVI AS WELL AS LOCAL WATERS. WINDS WERE LIGHT FROM THE NORTHEAST WITH COASTAL TEMPERATURES IN THE MID TO LOW 70S. THE LOCAL ISLANDS WILL CONTINUE UNDER THE INFLUENCE OF A MID TO UPPER LEVEL TROUGH WHICH WILL INTERACT WITH AN INDUCED SURFACE TROUGH AND ASSOCIATED MOISTURE TO PRODUCE CLOUDINESS...SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF THE LOCAL ISLANDS. UNDER THE PREVAILING NORTHEASTERLY WIND FLOW...EXPECT THE CONTINUED TREND OF PASSING SHOWERS ACROSS THE NORTH AND EAST COASTAL SECTIONS OF THE ISLANDS THROUGH THE DAY WITH AFTERNOON CONVECTION ACROSS SOUTHWEST PUERTO RICO. SOME OF THE AFTERNOON SHOWERS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND LIGHTING. URBAN AND SMALL STREAM FLOODING WILL NOT BE RULED OUT. TROUGH BEGINS TO LIFT OUT SATURDAY WITH RIDGE OF HIGH PRESSURE GRADUALLY STRENGTHENING. THIS FEATURE AND ASSOCIATED SUBSIDENCE CAP COMBINED WITH NEAR NORMAL PRECIPITABLE WATER WILL RESULT IN A GENERALLY FAIR AND MAINLY STABLE WEATHER PATTERN MUCH OF NEXT WEEK. HOWEVER...EARLY MORNING SHOWERS ACROSS WINDWARD AREAS AS WELL AS LIMITED AFTERNOON CONVECTION OVER WEST PUERTO RICO CANT BE RULED OUT EACH DAY. THE BEST CHANCE OF SHOWER ACTIVITY NEXT WEEK IS SUNDAY AND MONDAY WITH A SHARP DECREASE TUESDAY AND INTO THE END OF THE WORKWEEK. AVIATION...SHRA MOVING IN FROM THE NORTH WILL CAUSE VCSH...AND BRIEF SHRA AT THE STATIONS ACROSS THE USVI AND THE NORTHERN PR TERMINALS IN THE MORNING. SHRA MAY REACH TNCM AFT 30/08Z BUT DRIER AIR REMAINS OVER TKPK. ISOLD TSRA ACROSS THE LOCAL WATERS TO THE NNW OF PR ALONG SHEAR-LINE...AFTERNOON ISOLD TSRA IN OR AROUND TJMZ/TJPS/TJBQ AFTER 30/18Z. EXPECT MTN OBSCURATIONS AND CIGS NEAR FL-040. SFC WIND SPEEDS SHOULD REMAIN BELOW 15 KT TODAY EXCEPT GUSTY NEAR THE SHRA. MARINE...INDUCED SURFACE TROUGH ASSOCIATED WITH SHEAR-LINE NORTH OF THE AREA WILL CONTINUE TO PRODUCE A GENTLE TO MODERATE NORTHEASTERLY WIND FLOW WITH PASSING SHOWERS ACROSS THE LOCAL AREA THROUGH THE DAY. HIGH PRESSURE THEN BUILDS ACROSS THE REGION SATURDAY AND EARLY NEXT WEEK WITH TRADE WINDS STRENGTHENING. A NEW PULSE OF NORTHWESTERLY SWELLS IS EXPECTED TO INVADE THE LOCAL WATERS EARLY NEXT WEEK. SEAS UP TO 6 FEET THRU LATE SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 82 73 83 75 / 30 20 50 50 STT 84 76 84 77 / 40 20 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 13/12
Hazardous weather outlook, Jan 30, 3:51 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 551 AM AST FRI JAN 30 2015 AMZ710>745-PRZ001>013-311100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 551 AM AST FRI JAN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP POLAR TROUGH PATTERN WILL REMAIN IN PLACE THROUGH SATURDAY AND MAINTAIN UNSETTLED CONDITIONS WITH THE RISK OF SHOWERS AND THUNDERSTORMS. THESE THUNDERSTORMS WILL MOVE SLOWLY AND MAY PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ACROSS THE NORTH COAST OF MAINLAND PUERTO RICO AND CULEBRA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE UPPER TROUGH WILL MAINTAIN UNSETTLED CONDITIONS WITH THE RISK OF SHOWERS AND MAYBE A THUNDERSTORM. LOCALLY HEAVY RAINFALL ACROSS THE INTERIOR...WESTERN...AND SOUTHWESTERN SECTIONS OF PUERTO RICO CANNOT BE RULED OUT AT THIS TIME FOR SATURDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAZARDOUS WEATHER OR IMPACTS WILL BE APPRECIATED. AMZ715-725-VIZ001-002-311100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 551 AM AST FRI JAN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE NORTH COASTS OF SAINT THOMAS AND SAINT JOHN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.